Solution of the congruence subgroup problem for SL n (n3) and Sp 2n (n2)
Publications Mathématiques de l'IHÉS, Volume 33 (1967), pp. 59-137.
@article{PMIHES_1967__33__59_0,
     author = {Bass, Hyman and Milnor, John and Serre, Jean-Pierre},
     title = {Solution of the congruence subgroup problem for $SL_n (n \ge 3)$ and $Sp_{2n} (n \ge 2)$},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {59--137},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {33},
     year = {1967},
     mrnumber = {39 #5574},
     zbl = {0174.05203},
     language = {en},
     url = {http://archive.numdam.org/item/PMIHES_1967__33__59_0/}
}
TY  - JOUR
AU  - Bass, Hyman
AU  - Milnor, John
AU  - Serre, Jean-Pierre
TI  - Solution of the congruence subgroup problem for $SL_n (n \ge 3)$ and $Sp_{2n} (n \ge 2)$
JO  - Publications Mathématiques de l'IHÉS
PY  - 1967
SP  - 59
EP  - 137
VL  - 33
PB  - Institut des Hautes Études Scientifiques
UR  - http://archive.numdam.org/item/PMIHES_1967__33__59_0/
LA  - en
ID  - PMIHES_1967__33__59_0
ER  - 
%0 Journal Article
%A Bass, Hyman
%A Milnor, John
%A Serre, Jean-Pierre
%T Solution of the congruence subgroup problem for $SL_n (n \ge 3)$ and $Sp_{2n} (n \ge 2)$
%J Publications Mathématiques de l'IHÉS
%D 1967
%P 59-137
%V 33
%I Institut des Hautes Études Scientifiques
%U http://archive.numdam.org/item/PMIHES_1967__33__59_0/
%G en
%F PMIHES_1967__33__59_0
Bass, Hyman; Milnor, John; Serre, Jean-Pierre. Solution of the congruence subgroup problem for $SL_n (n \ge 3)$ and $Sp_{2n} (n \ge 2)$. Publications Mathématiques de l'IHÉS, Volume 33 (1967), pp. 59-137. http://archive.numdam.org/item/PMIHES_1967__33__59_0/

[1] Bass (H.), K-theory and stable algebra, Publ. I.H.E.S., n° 22 (1964), 5-60. | EuDML | Numdam | MR | Zbl

[2] Bass (H.), Symplectic modules and groups (in preparation).

[3] Bass (H.), Heller (A.) and Swan (R.), The Whitehead group of a polynomial extension, Publ. I.H.E.S., n° 22 (1964), 61-79. | EuDML | Numdam | MR | Zbl

[4] Bass (H.), Lazard (M.) and Serre (J.-P.), Sous-groupes d'indice fini dans SL(n, Z), Bull. Am. Math. Soc., 385-392. | MR | Zbl

[5] Bass (H.) and Milnor (J.), Unimodular groups over number fields (mimeo. notes), Princeton University (1965).

[6] Bass (H.) and Milnor (J.), On the congruence subgroup problem for SLn(n≥3) and Sp2n(n≥2). (Notes, Inst. for Adv. Study.)

[7] Bass (H.) and Murthy (M. P.), Grothendieck groups and Picard groups of abelian group rings, Ann. of Math., 86 (1967), 16-73. | MR | Zbl

[8] Borel (A.) and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math., 75 (1962), 485-535. | MR | Zbl

[9] Borel (A.) and Tits (J.), Groupes réductifs, Publ. I.H.E.S., n° 27 (1965), 55-151. | EuDML | Numdam | MR | Zbl

[10] Chevalley (C.), Sur certains schémas de groupes semi-simples, Sém. Bourbaki (1961), exposé 219. | Numdam | Zbl

[11] Higman (G.), On the units of group rings, Proc. Lond. Math. Soc., 46 (1940), 231-248. | JFM | MR | Zbl

[12] Hurwitz (A.), Die unimodularen Substitutionen in einem algebraischen Zahlkörpen (1895), Mathematische Werke, vol. 2, 244-268, Basel (1933).

[13] Kneser (M.), Strong approximation, I, II, Algebraic groups and discontinuous subgroups, Proc. Symp. Pure Math., IX, A.M.S., 1966, p. 187-196. | MR | Zbl

[14] Kubota (T.), Ein arithmetischer Satz über eine Matrizengrouppe, J. reine angew. Math., 222 (1965), 55-57. | MR | Zbl

[15] Matsumoto (H.), Subgroups of finite index of arithmetic groups. Algebraic groups and Discontinuous Subgroups, Proc. Symp. Pure Math., IX, A.M.S., 1966, p. 99-103. | MR | Zbl

[16] Mennicke (J.), Finite factor groups of the unimodular group, Ann. of Math., 81 (1965), 31-37. | MR | Zbl

[17] Mennicke (J.), Zur theorie der Siegelsche Modulgruppe, Math. Ann., 159 (1965), 115-129. | EuDML | MR | Zbl

[18] Milnor (J.), Whitehead torsion, Bull. Am. Math. Soc., 7 (1966), 358-426. | MR | Zbl

[19] Moore (C.), Extensions and low dimensional cohomology of locally compact groups, I, Trans. Am. Math. Soc., 113 (1964), 40-63. | MR | Zbl

[20] O'Meara (O. T.), On the finite generation of linear groups over Hasse domains, J. reine angew. Math., 217 (1963). | MR | Zbl

[21] Raghunathan (M. S.), A vanishing theorem for the cohomology of arithmetic subgroups of algebraic groups (to appear).

[22] Rege (N.), Finite generation of classical groups over Hasse domains (to appear). | Zbl

[23] Lazard (M.), Groupes analytiques p-adiques, Publ. I.H.E.S., n° 26 (1965), 5-219. | Numdam | MR | Zbl

[24] Weil (A.), Remarks on the cohomology of groups, Ann. of Math., 80 (1964), 149-157. | MR | Zbl

[25] Weil (A.), Sur certains groupes d'opérateurs unitaires, Acta Math., III (1964), 143-211. | MR | Zbl